New Jersey, 2013

Flash Flood and Flood in New Jersey, July 12, 2013

July 12, 2013 · NWS PHI · 2 events in 2 counties and zones

Bands of showers and thunderstorms with heavy rain associated with a low pressure system along the frontal boundary caused some poor drainage flooding in Mercer, Salem and Cumberland Counties and flash flooding in Cape May County. The heaviest rain fell during the afternoon in southern New Jersey and during the late afternoon and early evening in central New Jersey.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Bands of showers and thunderstorms with heavy rain associated with a low pressure system along the frontal boundary caused some poor drainage flooding in Mercer, Salem and Cumberland Counties and flash flooding in Cape May County. The heaviest rain fell during the afternoon in southern New Jersey and during the late afternoon and early evening in central New Jersey. Event precipitation totals averaged 1 to 2.5 inches in Mercer, Salem and Cumberland Counties as well as the northern half of Cape May County and 2.5 to 5.5 inches in the southern half of Cape May County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 12, 11:38 AM EST, 22 minutes earlier.

Area forecast discussion, Jul 12, 11:38 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1238 PM EDT FRI JUL 12 2013

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN NEARBY THROUGH TODAY, STALLING
JUST TO OUR SOUTH AND EAST. THIS FRONT WILL THEN RETROGRADE
WESTWARD AND DISSIPATE OVER THE WEEKEND AS BERMUDA HIGH PRESSURE
ACROSS THE WESTERN ATLANTIC BUILDS BACK INTO OUR REGION. THIS HIGH
PRESSURE WILL INFLUENCE OUR WEATHER THROUGH THE END OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN AREA OF RAIN WITH SOME MODERATE TO HEAVY RAINFALL COVERED MUCH
OF DELAWARE BAY, DELAWARE AND NORTHEASTERN MARYLAND AROUND 1230
PM. THE PRECIPITATION DEVELOPED DURING THE NIGHT IN THE VICINITY
OF A SLOW MOVING FRONTAL BOUNDARY. AS WEAK LOW PRESSURE DRIFTS
NORTHEASTWARD ALONG THE FRONT, THE AREA OF PRECIPITATION IS
EXPECTED TO EXPAND SLOW TO THE NORTHWEST AND NORTH THROUGH THE
DAY.

BEING THAT TODAY'S CONVECTION WILL REMAIN LOW TOPPED, WE ARE NOT
ANTICIPATING A GREAT DEAL OF LIGHTNING, JUST A FEW STRIKES FROM
TIME TO TIME.

RADAR HAS INDICATED MAINLY 1 TO 3 INCHES OF RAIN IN HEAVIER BANDS
AND AREAS. HOWEVER, LOCALLY HIGHER AMOUNTS WERE INDICATED ON KENT
ISLAND IN MARYLAND WITH TOTALS POSSIBLY IN EXCESS OF 5 INCHES.
WHILE LOCATIONS ON THE COASTAL PLAIN SHOULD BE ABLE TO HANDLE THE
1 TO 3 INCH RAINFALL AMOUNTS WITH LITTLE PROBLEM, WE CONTINUE TO
BE CONCERNED ABOUT THE POTENTIAL FOR THOSE AMOUNTS ALONG THE
URBANIZED INTERSTATE 95 CORRIDOR UP TO ABOUT PHILADELPHIA. AS A
RESULT, THE FLASH FLOOD WATCH REMAINS IN PLACE.

A NORTHEASTERLY WIND ALONG WITH AN OVERCAST SKY WILL KEEP
TEMPERATURES FROM GETTING MUCH ABOVE 80 DEGREES IN OUR REGION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
HEAVY RAINS APPEAR LIKELY FOR A PORTION OF OUR AREA...AT LEAST
FOR THIS EVENING. IT MAY TURN OUT THAT MOST OF THE LIFT AND THREAT
FOR HEAVY RAIN ENDS BY 06Z? MODELS DIFFER ON THEIR SOLNS.

POTENTIAL EXISTS FOR NARROW BANDS OF VERY HEAVY SHOWERS AND
ISOLATED TSTMS AT LEAST EARLY TONIGHT AS THE WARM FRONT TRIES TO
LIFT NORTH AND WIND FIELDS BETWEEN 925 MB AND 700MB BECOME
CONCENTRATED- NOSED N-S INTO OUR AREA FROM VA. PWAT CONTINUES NEAR
2 INCHES THROUGH THE NIGHT ALONG I95 FROM MD TO CENTRAL NJ. PATCHY
FOG ALONG THE WARM FRONT LATE...ESPECIALLY KPHL-KACY SOUTHWARD.

TEMPS/WINDS/DEWS ARE 50 50 BLENDED 00Z/12 NAM/GFS MOS.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
TO START THE LONG TERM, A STALLED FRONTAL BOUNDARY IS FORECAST TO
BE OVER OR JUST TO THE SOUTH AND EAST OF OUR REGION EARLY
SATURDAY. MODEL GUIDANCE SHOWS THIS BOUNDARY BEING PUSHED WESTWARD
THROUGH THE COURSE OF THE DAY AS BERMUDA HIGH PRESSURE OVER THE
WESTERN ATLANTIC OCEAN RETROGRADES WESTWARD TO THE EASTERN
SEABOARD. THE FRONTAL BOUNDARY IS EXPECTED TO DISSIPATE AS IT IS
PUSHED WESTWARD, WITH THE BERMUDA HIGH SPREADING ACROSS THE MID
ATLANTIC STATES THROUGH THE REMAINDER OF THE WEEKEND. ALOFT, A
MID-LEVEL HIGH ALSO SPREADS OVER THE REGION WITH INCREASING
THICKNESSES, AS A MID LEVEL CUT-OFF LOW IS PUSHED SOUTHWEST AND
AWAY FROM THE REGION, THROUGH THE TENNESSEE VALLEY AND ACROSS THE
SOUTHERN PLAINS. THIS OVERALL PATTERN THEN LOOKS TO HOLD ON
THROUGH THE MAJORITY OF THE UPCOMING WORK WEEK, WITH A SURFACE/MID
LEVEL HIGH ACROSS THE REGION; ALTHOUGH, THE FLOW ALOFT DOES BECOME
MORE ZONAL TOWARD THE END OF NEXT WEEK.

WITH THE BERMUDA HIGH THE MAIN FEATURE INFLUENCING OUR SENSIBLE
WEATHER FROM LATE THIS WEEKEND AND INTO NEXT WEEK, A WARM AND
MUGGY AIR MASS WILL BE IN PLACE, WITH DEWPOINTS RISING BACK INTO
THE LOWER AND PERHAPS MID 70S ACROSS THE REGION THROUGH MID-WEEK.
TEMPERATURES WILL ALSO BE ON THE RISE INTO NEXT WEEK, WITH
WEDNESDAY AND THURSDAY PERHAPS BEING THE WARMEST DAYS, AS
850/925MB MODEL TEMPS SUGGEST HIGHS PEAKING IN THE LOWER TO
PERHAPS MID 90S. IN ADDITION, THIS PATTERN ALSO SUPPORTS DIURNALLY
DRIVEN CONVECTION, AS DAYTIME HEATING DESTABILIZES THE ATMOSPHERE
AND YIELDS DAILY SCATTERED SHOWERS AND THUNDERSTORMS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

GENERAL MVFR CIGS THIS AFTN KPHL-KTTN SOUTH AND EAST AS SHOWERS
TEND TO INCREASE IN COVERAGE WITH ISOLATED EMBEDDED TSTMS. VSBY
RESTRICTION BRIEFLY TO 3 MI OR LESS IN HEAVY SHOWERS.

FURTHER N VCNTY KABE AND KRDG...VFR CIGS EXPECTED MOST OF THE
DAY.

N-NE WIND WITH GUSTS INCREASING TO 20 KT IN THE AFTN.

TONIGHT...WIDESPREAD CIGS 500-1500 FT AS A WARM FRONT LIFTS
NORTH. SCT HEAVY SHOWERS AND ISOLATED EMBEDDED TSTMS. VSBY
RESTRICTION TO 1 MI POSSIBLY IN SHOWERS AND OR PATCHY FOG.

OUTLOOK...
SATURDAY AND SUNDAY...MOSTLY VFR CONDITIONS. SCATTERED
SHWRS/TSTORMS COULD PRODUCE LOCALLY REDUCED CIGS/VSBYS TO MVFR OR
LOWER.

MONDAY AND TUESDAY...MAINLY VFR CONDITIONS. ISOLATED
SHWRS/TSTORMS EACH AFTN/EVE COULD PRODUCE LOCAL MVFR OR LOWER
CONDITIONS.

&&

.MARINE...
SCA HEADLINE FOR MUCH OF THE NJ COAST THIS AFTN/EVE. MARGINAL
20-25 KT NE WIND GUSTS AND 5 FT SEAS.

WE MAY NEED TO EXTEND THE HEADLINE DOWN TO FAR S NJ AND THE DE
ATLC COASTAL WATERS FOR TONIGHT BUT ATTM DID NOT HAVE CONFIDENCE
IN WAA SEAS BUILDING TO 5 FT THERE. CAPPED THE SEAS TONIGHT AT 5
FT DESPITE SOME GUIDANCE OFFERING 6 FT.

OUTLOOK...
FOR THE MOST PART, SUB-SCA CONDITIONS ARE EXPECTED FOR OUR
COASTAL WATERS AND DELAWARE BAY THROUGH THE WEEKEND AND EARLY NEXT
WEEK. THE POSSIBILITY DOES EXIST, HOWEVER, FOR SEAS AROUND 5 FEET
FOR OUR COASTAL WATERS EARLY SATURDAY WITH A TIGHTENED GRADIENT
ACROSS THE AREA, AS A STALLED FRONTAL BOUNDARY REMAINS NEARBY.
THIS BOUNDARY IS EXPECTED TO MOVE WESTWARD AND DISSIPATE, ALLOWING
THE GRADIENT TO RELAX LATER SATURDAY.

IN ADDITION THIS WEEKEND AND EARLY NEXT WEEK, SCATTERED SHOWERS
AND TSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING WHICH COULD
CAUSE REDUCED VISIBILITIES AND LOCALLY GUSTY WINDS.

&&

.HYDROLOGY...
AS OF MIDDAY, FLOOD ADVISORIES COVERED MUCH OF DELAWARE AND
NORTHEASTERN MARYLAND ALONG WITH PARTS OF THE PENNSYLVANIA
COUNTIES OF DELAWARE, CHESTER AND MONTGOMERY. FLASH FLOOD WARNINGS
CONTINUED FOR PARTS OF DELAWARE COUNTY IN PENNSYLVANIA AND FOR
PARTS OF TALBOT AND CAROLINE COUNTIES IN MARYLAND.

PWAT 2 INCHES MOVES NORTH TO I95-195 THIS AFTN AND REMAINS AXISED
THERE THROUGH TONIGHT. REFERENCE NEAR AND SHORT TERM SECTIONS FOR
MORE DETAILS.

WE DID NOTE THAT THIS MORNINGS FF RAINS WERE JUST N OF A WEAK
SFC LOW. WE MAY NOT HAVE THAT FEATURE IN OUR AREA LATE TODAY BUT
THERE SHOULD BE A STRONG SFC CNV ZONE DEVELOPING JUST SE OF I95.

&&

.RIP CURRENTS...
THERE IS A LOW RISK FOR ENHANCED RIP CURRENT ACTIVITY TODAY ALONG
THE NEW JERSEY AND DELAWARE COASTS. SMALL CHC THIS RISK NEEDS TO
BE RAISED TO MDT THIS AFTN DEPENDENT ON HOW STRONG THE ONSHORE
FLOW AND BUILDING SHORT PERIOD SEAS.

&&

.CLIMATE...
FIRST 11 DAYS AVERAGING FROM AROUND 4 DEGS ABOVE NORMAL VCNTY
KPHL-KACY TO BETWEEN 5 AND 6 DEGS ABOVE NORMAL ELSEWHERE IN OUR
AREA AS NIGHTS HAVE BEEN QUITE MILD.

WITH A HEAT WAVE POSSIBLE NEXT WEEK...POSITIVE DEPARTURES FROM
NORMAL SHOULD INCREASE THIS COMING WEEK OF THE 15TH-19TH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ070-071-101-102-
     104.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ016>018.
DE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001>004.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008-012-015-019-
     020.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SATURDAY FOR ANZ450>452.

&&

SYNOPSIS...KLINE
NEAR TERM...IOVINO
SHORT TERM...DRAG
LONG TERM...KLINE
AVIATION...DRAG/KLINE
MARINE...DRAG/KLINE
HYDROLOGY...DRAG
RIP CURRENTS...DRAG
CLIMATE...DRAG
Hazardous weather outlook, Jul 12, 10:04 AM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1104 AM EDT FRI JUL 12 2013

NJZ015-019-027-PAZ103-105-106-131515-
MERCER-NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON-
WESTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
1104 AM EDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A HEAT WAVE IS PROBABLE BEGINNING SUNDAY OR MONDAY AND LASTING
THROUGH THE END OF NEXT WEEK. HEAT INDICES MAY APPROACH 100
DEGREES, ESPECIALLY DURING THE MIDDLE OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ017-018-PAZ070-071-101-102-104-131515-
NEW CASTLE-GLOUCESTER-CAMDEN-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-EASTERN MONTGOMERY-
1104 AM EDT FRI JUL 12 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A HEAT WAVE IS PROBABLE BEGINNING SUNDAY OR MONDAY AND LASTING
THROUGH THE END OF NEXT WEEK. HEAT INDICES MAY APPROACH 100
DEGREES, ESPECIALLY DURING THE MIDDLE OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ021>024-131515-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
1104 AM EDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

BRIEF HEAVY SHOWERS AND THUNDERSTORMS MAY PRODUCE POOR DRAINAGE
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A HEAT WAVE IS PROBABLE BEGINNING SUNDAY OR MONDAY AND LASTING
THROUGH THE END OF NEXT WEEK. HEAT INDICES MAY APPROACH 100
DEGREES, ESPECIALLY DURING THE MIDDLE OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ016-131515-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-
1104 AM EDT FRI JUL 12 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A HEAT WAVE IS PROBABLE BEGINNING SUNDAY OR MONDAY AND LASTING
THROUGH THE END OF NEXT WEEK. HEAT INDICES MAY APPROACH 100
DEGREES, ESPECIALLY DURING THE MIDDLE OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-012>014-020-026-PAZ060>062-131515-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-BERKS-LEHIGH-NORTHAMPTON-
1104 AM EDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A HEAT WAVE IS PROBABLE BEGINNING SUNDAY OR MONDAY AND LASTING
THROUGH THE END OF NEXT WEEK. HEAT INDICES MAY REACH THE UPPER 90S
TO 100 DEGREES, ESPECIALLY DURING THE MIDDLE OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-131515-
CARBON-MONROE-
1104 AM EDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-131515-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1104 AM EDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 12, 7:17 AM EST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
817 AM EDT FRI JUL 12 2013

MDZ012-015-019-121300-
KENT MD-QUEEN ANNE'S MD-TALBOT MD-
817 AM EDT FRI JUL 12 2013

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN TALBOT...SOUTHWESTERN
KENT AND WESTERN QUEEN ANNE'S COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF KENT...QUEEN
ANNE'S AND TALBOT COUNTIES AT 815 AM EDT. THE STRONG THUNDERSTORMS
WERE GENERALLY MOVING WEST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3887 7626 3881 7621 3882 7620 3894 7624
      3890 7624 3893 7628 3889 7627 3891 7632
      3883 7638 3904 7632 3905 7631 3899 7627
      3900 7618 3903 7625 3918 7628 3924 7612
      3895 7594 3888 7594 3874 7637 3876 7639

MEOLA

The radar

The Dover AFB radar (KDOX), 57 km away, was scanning. The volume nearest the first event began at 17:01 UTC.

Open the radar archive at this moment

Event by event

1 flash flood, 1 flood. Local standard time, as filed.

Flash Flood, Cape May

When
July 12, 12:00 PM EST to 5:00 PM EST
Where
Cape May County, 0.89 mi SE of Reeds Beach to 0.26 mi ENE of Villas
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
39.110, -74.890

Showers and thunderstorms with torrential downpours caused poor drainage flash flooding in the southern third of Cape May County. Event precipitation totals included 5.60 inches in Green Creek, 5.51 inches in Erma, 3.83 inches in Cape May, 3.71 inches in Cape May Harbor and 3.12 inches in Wildwood Crest.

Flood, Mercer

When
July 12, 5:00 PM EST to 7:00 PM EST
Where
Mercer County, 1.1 mi SSE of Princeton Jct to 1.41 mi NE of Dutch Neck
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
40.305, -74.613

Heavy rain caused poor drainage flooding in West Windsor Township. Several roads were flooded including the right lane flooding closure of County Route 571 within the township. Event precipitation totals included 1.82 inches in Lawrence Township and 1.72 inches in Ewing Township.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2013Every state in 2013This day in weather historyWarnings in New Jersey, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467681, 471345.